Top answers from doctors based on your search:
Disclaimer

calcium carbonate overdose

A 42-year-old member asked:
Dr. Frederick Singer
58 years experience Endocrinology
Discontinue it.: Any side effect of excess calcium carbonate should be gone in several days after stopping use.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
A 47-year-old member asked:
Dr. Frederick Singer
58 years experience Endocrinology
Constipation.: Calcium carbonate may causes constipation. It was a common treatment of excess acidity in the past, .
6
6 thanks
A 39-year-old member asked:
Dr. Rick Kirschner
40 years experience General Practice
Seek medical help: Tums is calcium carbonate. Too much in the system can lead to digestive irritations, constipation and diarrhea, nausea and vomiting, muscle twitching ... Read More
A 33-year-old member asked:
Dr. Vered Lewy-Weiss
A Verified Doctor answered
A US doctor answered Learn more
Yes: Please discuss this with your doctor.
2
2 thanks
A 31-year-old member asked:
Dr. Ralph Morgan Lewis
38 years experience Family Medicine
Yes: Too many Tums (or other antacids containing calcium carbonate) over an extended period of time can lead to "milk alkali syndrome" in which there are h ... Read More
A 38-year-old member asked:
Dr. Rick Kirschner
40 years experience General Practice
Seek medical help: Tums is calcium carbonate. Too much in the system can lead to digestive irritations, constipation and diarrhea, nausea and vomiting, muscle twitching ... Read More
A 48-year-old member asked:
Dr. Ronald Krauser
52 years experience Rheumatology
Go to ER: What do you mean by an overdose? How many tablets? Tums are calcium carbonate and a significant overdose can be fatal. If know or anyone you know has ... Read More
A 25-year-old female asked:
Dr. John Chiu
Dr. John Chiu answered
57 years experience Allergy and Immunology
No: Since it contains no protein, it is nearly impossible to be an allergen. However you may be intolerant to it - just like anything you eat or drink.
A 19-year-old female asked:
Dr. Dan Fisher
27 years experience Internal Medicine
Hyperphosphatemia.: Calcium binds with dietary phosphate causing it to be excreted in the stool. This prevents hyperphosphatemia which is an important concern in advanced ... Read More
1
1 thank
A 50-year-old female asked:
Dr. Anne Phelan-adams
A Verified Doctor answered
A US doctor answered Learn more
There is no specific: ...contraindication to taking these two supplements in the same 24 hour period. 1800 mg of calcium is 2x higher than the total recommended from food ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month